Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 149, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 26, 2011, 2:19 PM CDT for DeKalb County, Alabama. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 2:19 PM CDT (19:19 UTC)
- Expired
- May 26, 2011, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:45 PM CDT | TSTM WND DMG | 4 Nnw Fort Payne, AL | TREES DOWN |
| May 26, 2:45 PM CDT | HAIL 0.75 | 1 Ne Fort Payne, AL | PENNY SIZED HAIL WAS REPORTED NORTHEAST OF DOWNTOWN FORT PAYNE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:15 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS54 KHUN 261919
SVRHUN
ALC049-262000-
/O.NEW.KHUN.SV.W.0149.110526T1919Z-110526T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
219 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 300 PM CDT
* AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FYFFE...OR ABOUT 6 MILES SOUTHWEST OF RAINSVILLE...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAINSVILLE...POWELL...
PINE RIDGE...
FORT PAYNE...SYLVANIA...
VALLEY HEAD...HAMMONDVILLE...
MENTONE...
SULPHER SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST ALABAMA.
&&
LAT...LON 3449 8554 3449 8556 3448 8556 3445 8558
3431 8593 3447 8603 3472 8555 3471 8555
3452 8551
TIME...MOT...LOC 1920Z 241DEG 30KT 3444 8588
$$
SS3 follow-up statements
164
WWUS54 KHUN 261940
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
240 PM CDT THU MAY 26 2011
ALC049-262000-
/O.CON.KHUN.SV.W.0149.000000T0000Z-110526T2000Z/
DEKALB AL-
240 PM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR DEKALB COUNTY...
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM IDER TO PEEKS CORNER...
MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
RIDGE...LEBANON...VALLEY HEAD...MENTONE...COLLBRAN AND SULPHER
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. IF OUTDOORS...STAY AWAY FROM METAL FENCES AND HIGH OBJECTS
SUCH AS TREES. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST ALABAMA.
&&
LAT...LON 3449 8554 3449 8556 3448 8556 3445 8558
3431 8593 3437 8596 3460 8576 3472 8555
3471 8555 3452 8551
TIME...MOT...LOC 1940Z 246DEG 22KT 3458 8563 3437 8586
$$
BCC577
WWUS54 KHUN 261954
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 PM CDT THU MAY 26 2011
ALC049-262000-
/O.CON.KHUN.SV.W.0149.000000T0000Z-110526T2000Z/
DEKALB AL-
254 PM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN DEKALB COUNTY...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MENTONE TO COLLBRAN...
MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INTERSTATE 59...DOG TOWN...DESOTO STATE PARK...AND LITTLE RIVER
CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. IF OUTDOORS...STAY AWAY FROM METAL FENCES AND HIGH OBJECTS
SUCH AS TREES. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST ALABAMA.
&&
LAT...LON 3433 8590 3462 8568 3467 8554 3452 8551
3449 8554 3449 8556 3448 8556 3445 8558
TIME...MOT...LOC 1953Z 246DEG 22KT 3461 8554 3440 8577
$$
BCC467
WWUS54 KHUN 262001
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 PM CDT THU MAY 26 2011
ALC049-262011-
/O.EXP.KHUN.SV.W.0149.000000T0000Z-110526T2000Z/
DEKALB AL-
301 PM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEKALB COUNTY EXPIRED
AT 300 PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THESE THUNDERSTORMS. STAY INDOORS UNTIL THE
STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST ALABAMA.
LAT...LON 3433 8590 3462 8568 3467 8554 3452 8551
3449 8554 3449 8556 3448 8556 3445 8558
TIME...MOT...LOC 1954Z 246DEG 22KT 3461 8553 3440 8576
$$
BCCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:40 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 26, 12:40 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1240 PM CDT THU MAY 26 2011 .UPDATE...18Z TAFS && .AVIATION...BKN LINE OF TSTMS HAS PRETTY MUCH MOVED E OF BOTH TAF SITES...WITH SCT/BKN MID/UPPER LEVEL CLOUD COVER BEGINNING TO MOVE INTO THE WRN HALF OF THE AREA IN ASSOCIATION WITH THE ONCOMING UPPER TROUGH. WEAK COLD FRONT IS ALSO BEGINNING TO PUSH EWD INTO NW AL WHICH SHOULD HELP SUPPRESS MUCH IN THE WAY OF FURTHER CONVECTIVE DEVELOPMENT. ONLY OTHER CONCERN IS SOME BR/LOW CEILINGS DEVELOPING LATE TONIGHT WITH DIMINISHING WINDS. CONDITIONS SHOULD THEN IMPROVE QUITE A BIT AFTER 14Z FRI AS A STRONG SFC HIGH BEGINS TO MOVE INTO THE REGION...WITH VFR CONDITIONS PREVAILING ACROSS THE AREA. && .DISCUSSION...SVR TSTM WATCH 379 HAS BEEN ISSUED FOR MOST OF N CNTRL AND NE AL...ALONG WITH FRANKLIN CO TN. THE SVR WATCH IS IN EFFECT THROUGH 5 PM...ALTHOUGH THE WATCH MAY BE ABLE TO BE CANCELLED EARLY ONCE THE LINE CLEARS THE AREA TO THE E AND NO ADDITIONAL CONVECTION DEVELOPS ALONG/AHEAD OF THE LINE. FORTUNATELY...THIS LINE DOES NOT APPEAR QUITE AS STRONG AS THE EARLY MORNING SQ LINE. ALTHOUGH GIVEN THE AMOUNT OF BULK SHEAR IN PLACE COUPLED WITH INCREASING SFC-BASED INSTABILITY...AN ISOLATED TORNADO CAN NOT BE RULED OUT IN THE WATCH AREA...ALTHOUGH THE PROB IS QUITE LOW. RAIN CHANCES WERE INCREASED SLIGHTLY AS WELL IN THE WATCH AREA...WITH MOST/IF NOT ALL OF THE CONVECTIVE ACTIVITY XPCTED TO MOVE OUT OF THE AREA THIS EVENING AS THE COLD FRONT BEGINS TO ADVANCE EWD. NO OTHER CHANGES WERE MADE TO THE ONGOING FORECAST AT THIS POINT. && .PREVIOUS DISCUSSION...CURRENT WATER VAPOR SATELLITE IMAGERY INDICATES THAT AN UPPER LOW OVER CENTRAL MISSOURI IS PROGRESSING SLOWLY EASTWARD AND SHOULD CONTINUE TO FILL AS IT APPROACHES THE MISSOURI-ILLINOIS BORDER LATER THIS MORNING. A WEAKENING SURFACE LOW ASSOCIATED WITH THIS FEATURE WILL LIKEWISE LIFT NORTHEASTWARD ALONG AND NORTH OF THE OHIO RIVER THROUGH THE MORNING. THE REMNANTS OF NUMEROUS SHOWERS AND THUNDERSTORMS -- WHICH DEVELOPED YESTERDAY ALONG A LOW-LEVEL TROUGH/CONFLUENCE AXIS EXTENDING SOUTHWARD FROM THE SURFACE LOW --CONTINUE TO PROGRESS EASTWARD THROUGH THE LOWER TENNESSEE VALLEY...WITH LINGERING SHOWERS/STORMS POSSIBLE FOR THE REMAINDER OF THE MORNING. MODELS ARE IN GENERAL AGREEMENT THAT THE MISSISSIPPI VALLEY UPPER LOW AND ASSOCIATED SURFACE CYCLONE WILL BOTH CONTINUE TO WEAKEN AS THEY EJECT NORTHEASTWARD OVER THE OHIO VALLEY AND TOWARD THE SOUTHEASTERN GREAT LAKES REGION THROUGHOUT THE DAY TODAY. ANOTHER EPISODE OF CONVECTION IS EXPECTED TO DEVELOP AS THE TRAILING SURFACE TROUGH AXIS ADVANCES EASTWARD ACROSS THE REGION...WITH THIS MOST LIKELY TO OCCUR DURING THE AFTERNOON HOURS. OVERALL...MODELS SUGGEST A LOWER AREAL COVERAGE OF THUNDERSTORMS THIS AFTERNOON...WHICH SEEMS PLAUSIBLE AS EXTENSIVE CLOUDS AND LINGERING OUTFLOW AIR FROM THE CURRENT PRECIPITATION SHOULD LIMIT DESTABILIZATION TO SOME EXTENT...AND PWAT VALUES ARE ONLY FORECAST TO RECOVER INTO THE 1.2-1.3 INCH RANGE. DESPITE THIS...POINT FORECAST SOUNDINGS FROM THE NAM/GFS/UKMET/ECMWF ALL INDICATE STEEP MID-LEVEL LAPSE RATES AND SOUTHWESTERLY UNIDIRECTIONAL WIND PROFILES INCREASING TO 35-45 KNOTS ALOFT...WHICH WILL SUPPORT A THREAT FOR LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST UPDRAFTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING HOURS ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA...BUT THE GREATEST FOCUS FOR PRECIPITATION BEYOND THIS POINT SHOULD SHIFT TO THE SOUTH AND EAST OF THE LOCAL AREA...AS THE LOW AND MID-LEVEL TROUGHS DRIFT EASTWARD TOWARD THE SOUTHERN APPALACHIANS AND BECOME MORE DIFFUSE. THE COMBINATION OF LIGHT NORTHWEST WINDS... CLEARING SKIES...AND LINGERING BOUNDARY LAYER MOISTURE WILL LIKELY RESULT IN AREAS OF MIST/FOG DEVELOPING OVERNIGHT. BY FRIDAY...WEAK SHORTWAVE RIDGING ALOFT WILL BUILD OVER THE AREA DOWNSTREAM FROM AN UPPER LOW SPREADING EAST-NORTHEASTWARD ACROSS THE NORTHERN PLAINS... AND THIS WILL LEAD TO DRY WEATHER CONDITIONS. HIGH TEMPERATURES MAY ACTUALLY BE A FEW DEGREES COOLER...IN REGIME DOMINATED BY MORNING CLOUDS AND LIGHT NORTHWEST FLOW AS SURFACE RIDGE AXIS SHIFTS EASTWARD ACROSS THE OHIO/TENNESSEE VALLEYS. MODELS INDICATE THAT THE MID-LEVEL ANTICYCLONE WILL BECOME EVEN MORE ESTABLISHED FROM FRIDAY NIGHT INTO SATURDAY NIGHT...AS ANOTHER UPPER LOW MOVES ONSHORE ALONG THE PACIFIC COAST AND BEGINS TO DIG SOUTHEASTWARD OVER THE GREAT BASIN. THIS WILL RESULT IN A CONTINUATION OF DRY WEATHER AND WARMER TEMPERATURES... ESPECIALLY AS WINDS RETURN FROM THE SOUTHEAST IN RESPONSE TO A DEEPENING LEE CYCLONE OVER THE SOUTHERN HIGH PLAINS. A DRY AND VERY WARM WEATHER PATTERN STILL APPEARS TO BE IN STORE FOR THE TENNESSEE VALLEY THROUGHOUT THE REMAINDER OF THE EXTENDED FORECAST PERIOD...ALTHOUGH A SUBSTANTIAL AMOUNT OF UNCERTAINTY EXISTS BETWEEN THE GFS/ECMWF REGARDING THE STRENGTH OF THE MID-LEVEL HIGH OVER NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE. DURING THE PERIOD FROM SUNDAY THROUGH WEDNESDAY...THE GFS MAINTAINS STRONGER MID-LEVEL RIDGING OVER THE AREA...AS THE PREVIOUSLY MENTIONED GREAT BASIN UPPER LOW BEGINS TO PIVOT NORTHEASTWARD ACROSS THE NORTHERN ROCKIES/PLAINS. THE ECMWF...ON THE OTHER HAND...DEVELOPS A WEAK CUTOFF UPPER LOW OVER FLORIDA AND ADJACENT PORTIONS OF THE EASTERN GULF...BEFORE RETROGRADING THIS FEATURE TO THE SOUTHWEST. THE ONLY REAL EFFECT THAT THIS FEATURE MAY HAVE IS TO INCREASE CLOUD COVER AND REDUCE HIGH TEMPERATURES SOMEWHAT DURING THE UPCOMING WARM PERIOD...BUT WILL GENERALLY NOT DEVIATE MUCH FROM MEXMOS TEMPERATURE GUIDANCE DURING THE EXTENDED PERIOD. NEEDLESS TO SAY...RAIN CHANCES WILL BE VERY LOW...AND MAY ONLY INCREASE SLIGHTLY WITH THE PASSAGE OF A WEAK COOL FRONT LATE NEXT WEEK. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE/AVIATION...09 PREV DISCUSSION...DD
Hazardous weather outlook, May 26, 1:05 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 105 PM CDT THU MAY 26 2011 ALZ001>010-016-TNZ076-096-097-270100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 105 PM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW PRETTY MUCH FOCUSED ACROSS NORTHEAST ALABAMA...WITH THE WEAK COLD FRONT BEGINNING TO MOVE EASTWARD INTO NORTHWEST ALABAMA. AS THE FRONT CONTINUES EAST...CONVECTIVE ACTIVITY SHOULD BEGIN TO COME TO AN END EARLY THIS EVENING. UNTIL THEN...THE PRIMARY WEATHER HAZARD LOOKS TO BE MODERATE TO LARGE HAIL WITH ANY OF THE STRONGER TO LOCALIZED SEVERE THUNDERSTORMS. IN ADDITION TO THE THUNDERSTORM THREAT...PATCHY FOG DEVELOPMENT IS POSSIBLE OVERNIGHT...WITH VISIBILITIES AND CLOUD HEIGHTS LOWERING INTO THE EARLY MORNING HOURS FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 26, 1:02 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL POWELL 34.53N 85.90W
05/26/2011 E0.25 INCH DEKALB AL EMERGENCY MNGR
&&
JSLocal storm report, May 26, 1:06 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
106 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM HAIL 3 ESE HUNTSVILLE 34.72N 86.54W
05/26/2011 E0.50 INCH MADISON AL TRAINED SPOTTER
1137 AM HAIL 2 WNW NEW HOPE 34.55N 86.45W
05/26/2011 E0.75 INCH MADISON AL CO-OP OBSERVER
1146 AM HAIL 2 W WOODVILLE 34.63N 86.31W
05/26/2011 E1.00 INCH JACKSON AL PUBLIC
COUNTY RD 5 AND HWY 72
1219 PM HAIL SE SCOTTSBORO 34.67N 86.03W
05/26/2011 E1.00 INCH JACKSON AL TRAINED SPOTTER
AT SCOTT ST AND COLLEGE ST
1245 PM HAIL POWELL 34.53N 85.90W
05/26/2011 E0.25 INCH DEKALB AL EMERGENCY MNGR
&&
JSLocal storm report, May 26, 1:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
124 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL SYLVANIA 34.56N 85.81W
05/26/2011 E1.75 INCH DEKALB AL FIRE DEPT/RESCUE
0116 PM HAIL IDER 34.70N 85.67W
05/26/2011 E1.75 INCH DEKALB AL EMERGENCY MNGR
&&
BCCSpecial weather statement, May 26, 1:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
141 PM CDT THU MAY 26 2011
ALZ010-261915-
DE KALB-
141 PM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 215 PM CDT...
AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SULPHER SPRINGS...OR 18 MILES NORTHEAST OF
FORT PAYNE...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3456 8562 3471 8572 3473 8570 3480 8557
3476 8555 3461 8553
TIME...MOT...LOC 1841Z 241DEG 30KT 3469 8558
SSLocal storm report, May 26, 1:50 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 N IDER 34.72N 85.67W
05/26/2011 E0.25 INCH DEKALB AL EMERGENCY MNGR
&&
JSSpecial weather statement, May 26, 1:57 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
157 PM CDT THU MAY 26 2011
ALZ008-010-261945-
DE KALB-MARSHALL-
157 PM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND SOUTHEASTERN MARSHALL
COUNTIES UNTIL 245 PM CDT...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SULPHER SPRINGS TO
GUNTERSVILLE...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT PAYNE...ALBERTVILLE...BOAZ.
INTERSTATE 59 BETWEEN MILE MARKER 200 AND THE ALABAMA STATE LINE.
HYATT.
RABBIT TOWN...HUSTLEVILLE.
WHITON...HIGH POINT.
VALLEY HEAD...MENTONE.
PAINTER...MCVILLE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THIS CLUSTER OF
THUNDERSTORMS...MAINLY ALONG SAND MOUNTAIN IN DEKALB COUNTY. THIS
MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST ALABAMA.
&&
LAT...LON 3449 8556 3445 8558 3420 8609 3418 8619
3410 8631 3423 8643 3428 8645 3449 8605
3449 8598 3461 8581 3474 8556 3452 8551
TIME...MOT...LOC 1855Z 261DEG 27KT 3471 8549 3423 8645
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:17 PM CDT | Special Weather Statement | HUN | Colbert | 28 min |
| May 25, 10:29 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 31 min |
| May 25, 10:46 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 44 min |
| May 25, 10:54 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 21 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 19 min |
| May 25, 11:25 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Madison and 1 more | 50 min |
| May 25, 11:33 PM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 27 min |
| May 26, 12:02 AM CDT | Tornado Warning | HUN | Limestone, Madison | 13 min |
| May 26, 12:10 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Morgan | 35 min |
| May 26, 12:21 AM CDT | Special Weather Statement | HUN | Morgan | 24 min |
| May 26, 12:46 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 29 min |
| May 26, 12:47 AM CDT | High Wind Warning | HUN | DeKalb, Jackson, Marshall | 101 min |
| May 26, 12:50 AM CDT | Special Weather Statement | HUN | Morgan | 25 min |
| May 26, 1:18 AM CDT | Special Weather Statement | HUN | Cullman, Marshall | 27 min |
| May 26, 1:44 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson, Marshall | 31 min |
| May 26, 2:14 AM CDT | Special Weather Statement | HUN | Cullman | 46 min |
| May 26, 2:58 AM CDT | Special Weather Statement | HUN | Cullman, Marshall | 47 min |
| May 26, 3:38 AM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 52 min |
| May 26, 3:46 AM CDT | Special Weather Statement | HUN | Cullman | 44 min |
| May 26, 3:51 AM CDT | Special Weather Statement | HUN | Lauderdale | 39 min |
| May 26, 4:06 AM CDT | Special Weather Statement | HUN | Franklin | 39 min |
| May 26, 4:30 AM CDT | Special Weather Statement | HUN | Colbert, Franklin | 30 min |
| May 26, 4:32 AM CDT | Special Weather Statement | HUN | Lauderdale | 28 min |
| May 26, 4:43 AM CDT | Special Weather Statement | HUN | Lauderdale | 32 min |
| May 26, 4:55 AM CDT | Special Weather Statement | HUN | Franklin | 50 min |
| May 26, 5:19 AM CDT | Special Weather Statement | HUN | Lawrence, Limestone | 41 min |
| May 26, 5:39 AM CDT | Special Weather Statement | HUN | Limestone, Madison | 51 min |
| May 26, 5:53 AM CDT | Special Weather Statement | HUN | Limestone | 37 min |
| May 26, 6:29 AM CDT | Special Weather Statement | HUN | Madison | 46 min |
| May 26, 6:37 AM CDT | Special Weather Statement | HUN | Franklin | 23 min |
| May 26, 7:38 AM CDT | Special Weather Statement | HUN | Lawrence | 67 min |
| May 26, 8:16 AM CDT | Special Weather Statement | HUN | Madison | 44 min |
| May 26, 8:44 AM CDT | Flash Flood Warning | HUN | Lawrence | 2 hr |
| May 26, 9:17 AM CDT | Special Weather Statement | HUN | Lawrence | 43 min |
| May 26, 9:55 AM CDT | Special Weather Statement | HUN | Morgan | 50 min |
| May 26, 10:53 AM CDT | Special Weather Statement | HUN | Madison | 37 min |
| May 26, 11:10 AM CDT | Special Weather Statement | HUN | Jackson | 65 min |
| May 26, 11:35 AM CDT | Special Weather Statement | HUN | Jackson | 40 min |
| May 26, 11:40 AM CDT | Special Weather Statement | HUN | Madison | 50 min |
| May 26, 12:08 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 39 min |
| May 26, 12:37 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 38 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 16 min |
| May 26, 1:57 PM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 48 min |
| May 26, 3:39 PM CDT | Special Weather Statement | HUN | Jackson | 36 min |
| May 26, 4:16 PM CDT | Special Weather Statement | HUN | Marshall | 29 min |
| May 26, 4:40 PM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 50 min |
| May 26, 5:23 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
| May 26, 5:35 PM CDT | Special Weather Statement | HUN | Marshall | 40 min |
| May 26, 6:10 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.